Bayes Procedures and Posterior Distributions

  • Anirban DasGupta
Part of the Springer Texts in Statistics book series (STS)


Posterior Distribution Asymptotic Normality Exponential Family Dirichlet Process Prior Density 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. Barron, A., Schervish, M., and Wasserman, L. (1999). The consistency of posterior distributions in nonparametric problems, Ann. Stat., 27, 536–561.MATHCrossRefMathSciNetGoogle Scholar
  2. Berger, J. (1985). Statistical Decision Theory and Bayesian Analysis, 2nd ed. Springer-Verlag, New York.MATHGoogle Scholar
  3. Bickel, P.J. and Doksum, K. (2001). Mathematical Statistics: Basic Concepts and Selected Ideas, Vol. I, Prentice-Hall, Upper Saddle River, NJ.Google Scholar
  4. Brown, L. (1964). Sufficient statistics in the case of independent random variables, Ann. Math. Stat., 35, 1456–1474.CrossRefGoogle Scholar
  5. Brown, L. (1971). Admissible estimators, recurrent diffusions, and insoluble boundary value problems, Ann. Math. Stat., 42, 855–903.CrossRefGoogle Scholar
  6. Chung, K.L. (2001). A Course in Probability Theory, 3rd. Academic Press, San Diego, CA.Google Scholar
  7. Diaconis, P. and Freedman, D. (1986). On inconsistent Bayes estimates of location, Ann. Stat., 14, 68–87.MATHCrossRefMathSciNetGoogle Scholar
  8. Doksum, K. (1974). Tailfree and neutral random probabilities and their posterior distributions, Ann. Prob., 2, 183–201.MATHCrossRefMathSciNetGoogle Scholar
  9. Doob, J.L. (1949). Application of the theory of martingales, Colloq. Int. C. N. R. S., 13.Google Scholar
  10. Dubins, L. and Freedman, D. (1966). Random distribution functions, in Proceedings of the Fifth Berkeley Symposium, L. LeCam and J. Neyman (eds.), Vol. 2, University of California Press, Berkeley, 183–214.Google Scholar
  11. Ferguson, T. (1973). A Bayesian analysis of some nonparametric problems, Ann. Stat., 1, 209–230.MATHCrossRefMathSciNetGoogle Scholar
  12. Ferguson, T., Phadia, E., and Tiwari, R. (1992). Bayesian Nonparametric Inference, Lecture Notes in Mathematical Statistics, Vol. 17, Institute of Mathematical Statistics, Hayward, CA, 127–150.Google Scholar
  13. Freedman, D. (1963). On the asymptotic behavior of Bayes estimates in the discrete case, Ann. Math. Stat., 34, 1386–1403.CrossRefGoogle Scholar
  14. Freedman, D. (1991). On the Bernstein-von Mises theorem with infinite- dimensional parameters, Ann. Stat., 27, 1119–1140.Google Scholar
  15. Ghosal, S. and Samanta, T. (1997). Asymptotic expansions of posterior distributions in nonregular cases, Ann. Inst. Stat. Math., 49, 181–197.MATHCrossRefMathSciNetGoogle Scholar
  16. Hartigan, J. (1983). Bayes Theory, Springer-Verlag, New York.MATHGoogle Scholar
  17. Heyde, C.C. and Johnstone, I.M. (1979). On asymptotic posterior normality for stochastic processes, J. R. Stat. Soc. B, 41(2), 184–189.MATHMathSciNetGoogle Scholar
  18. Johnson, R.A. (1967). An asymptotic expansion for posterior distributions, Ann. Math. Stat., 38, 1899–1906.CrossRefGoogle Scholar
  19. Johnson, R.A. (1970). Asymptotic expansions associated with posterior distributions, Ann. Math. Stat., 41, 851–864.CrossRefGoogle Scholar
  20. LeCam, L. (1986). Asymptotic Methods in Statistical Decision Theory, Springer-Verlag, New York.Google Scholar
  21. Lehmann, E.L. and Casella, G. (1998). Theory of Point Estimation, 2nd ed., Springer, New York.MATHGoogle Scholar
  22. Lindley, D. (1957). A statistical paradox, Biometrika, 44, 187–192.MATHMathSciNetGoogle Scholar
  23. Mauldin, R., Sudderth, W., and Williams, S. (1992). Pólya trees and random distributions, Ann. Stat., 20, 1203–1221.MATHCrossRefMathSciNetGoogle Scholar
  24. Schervish, M. (1995). Theory of Statistics, Springer-Verlag, New York.MATHGoogle Scholar
  25. Tierney, L. and Kadane, J.B. (1986). Accurate approximations for posterior moments and marginal densities, J. Am. Stat. Assoc., 81, 82–86.MATHCrossRefMathSciNetGoogle Scholar
  26. Walker, S.G. (2004). Modern Bayesian asymptotics, Stat. Sci., 19, 111–117.MATHCrossRefGoogle Scholar
  27. Wasserman, L. (1998). Asymptotic Properties of Nonparametric Bayesian Procedures, Lecture Notes in Statistics, Vol. 133, Springer, New York, 293–304.Google Scholar
  28. Wasserman, L. (2004). All of Statistics: A Concise Course in Statistical Inference, Springer-Verlag, New York.MATHGoogle Scholar
  29. Woodroofe, M. (1992). Integrable expansions for posterior distributions for one parameter Exponential families, Stat. Sinica, 2(1), 91–111.MATHMathSciNetGoogle Scholar
  30. van der Vaart, A. (1998). Asymptotic Statistics, Cambridge University Press, Cambridge.MATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC 2008

Authors and Affiliations

  • Anirban DasGupta
    • 1
  1. 1.Department of StatisticsPurdue UniversityWest Lafayette

Personalised recommendations